Journals / Adli Tıp Dergisi / 2016 / Cilt: 30 Sayı: 3

Pelvic hemorrhage as an unexpected complication of venous thromboembolism due to high dose of Olanzapine intake

Yüksek doz Olanzapin alımı ile birlikte tespit edilen venöz tromboembolinin beklenmeyen komplikasyonu: Pelviste doku içi kanama

Murat Nihat Arslan(Istanbul Morgue Department, The Council of Forensic Medicine of Turkiye, Istanbul Turkiye)
Mehtap Özdemir(Istanbul Morgue Department, The Council of Forensic Medicine of Turkiye, Istanbul Turkiye)
Taner Daş(Istanbul Morgue Department, The Council of Forensic Medicine of Turkiye, Istanbul Turkiye)
Semih Yıldırım(Department of Forensic Medicine, School of Medicine, Kocaeli University, Kocaeli, Turkiye)
Pages
250–255
Publication Date
2016-12-31
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

The VTE case is considered to be relevant for further discussion on the academic platform as it involves more than one risk factors and pelvic hemorrhage was encountered as unexpected and uncommon complication in the literature.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Venous thromboembolism VTE -a disease with high rates of morbidity and mortality due to serious complication- is associated with various risk factors.
📊
Key Findings & Data:The article presents the case of a 51-year-old woman who was diagnosed with VTE causing extensive intrapelvic hemorrhage.
💡
Conclusion & Impact:The VTE case is considered to be relevant for further discussion on the academic platform as it involves more than one risk factors and pelvic hemorrhage was encountered as unexpected and uncommon complication in the literature.
🔬Design:Araştırma Makalesi
📍Scope:Comprehensive Sample
⚙️Variables:Venöz tromboemboli · otopsi · olanzapin

Abstract

Venous thromboembolism VTE -a disease with high rates of morbidity and mortality due to serious complication- is associated with various risk factors. The article presents the case of a 51-year-old woman who was diagnosed with VTE causing extensive intrapelvic hemorrhage. Family anamnesis revealed that the person has undergone psychological problems recently and accordingly, high intake of Olanzapine was detected through the samples taken in the autopsy. The VTE case is considered to be relevant for further discussion on the academic platform as it involves more than one risk factors and pelvic hemorrhage was encountered as unexpected and uncommon complication in the literature.

Özet

Adli otopsiler sırasında zaman zaman karşılaşılabilen venöz tromboemboli VTE ciddi komplikasyonlarla önemli morbidite ve mortalite sebebi olmakla birlikte tanımlanmış pek çok risk faktörü mevcuttur. Bu yazıda sunulan 51 yaşındaki kadın olguda yaygın pelvis içi yumuşak doku kanamasına neden olmuş VTE tespit edilmiştir. Son dönemlerinde psikolojik sorunlar yaşadığı öğrenilmiş ve otopside alınan örneklerinde yüksek düzeyde Olanzapin tespit edilmiştir. Birden fazla risk faktörünü barındıran, sonucunda da doku içi kanama gibi beklenmeyen ve literatürde karşılaşılmayan bir komplikasyonla sonlanan bir VTE olgusu olması nedeniyle akademik ortamda paylaşılarak tartışılmasının faydalı olacağı düşünülmüştür.

🔖

Cite This Article

Arslan, M. N., Özdemir, M., Daş, T., Yıldırım, S. (2016). Pelvic hemorrhage as an unexpected complication of venous thromboembolism due to high dose of Olanzapine intake. Adli Tıp Dergisi, Cilt: 30 Sayı: 3, 250–255. https://ajindex.com/articles/1352599

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (27)

  1. Jönsson AK, Spigset O, Hägg S. Venous thromboembolism in recipients of antipsychotics. CNS drugs 2012;26 8:649-62.
  2. De Hert M, Einfinger G, Scherpenberg E, Wampers M, Peu- skens J. The prevention of deep venous thrombosis in physi- cally restrained patients with schizophrenia. Int J Clin Pract;64 8:1109-15.
  3. Masopust J, Malý R, Urban A, Hosák L, Čermáková E. Anti- psychotic drugs as a risk factor for venous thromboembolism. Int J Psychiat Clin 2007;11 3:246-9.
  4. Sheaff MT, DJ H. The Cardiovascular System. Post Mortem Technique Handbook. 2nd ed. London: Springer; 2005. p.153.
  5. Lacut K, Le Gal G, Couturaud F, Cornily G, Leroyer C, Mottier D, et al. Association between antipsychotic drugs, antidepres- sant drugs and venous thromboembolism: results from the EDITH case–control study. Fund Clin Pharm 2007;21 6:643-50.
  6. Maly R, Masopust J, Hosak L, Urban A. Four cases of venous thromboembolism associated with olanzapine. Psychiat Clin Neuros 2009;63 1:116-8.
  7. Hägg S, Spigset O. Antipsychotic-induced venous thrombo- embolism. CNS drugs 2002;16 11:765-76.
  8. Masopust J, Malý R, Vališ M. Risk of venous thromboembo- lism during treatment with antipsychotic agents. Psychiat Clin Neuros 2012;66 7:541-52.
  9. Van Neste EG, Verbruggen W, Leysen M. Deep venous thrombosis and pulmonary embolism in psychiatric settings. Eur J Psychiat 2009;23 1:19-30.
  10. Applebaum J, Shimon H, Sela B-A, Belmaker R, Levine J. Homocysteine levels in newly admitted schizophrenic patients. Journal of psychiatric research 2004;38 4:413-6.
  11. Winek CL, Wahba WW, Balzer TW. Drug and chemi- cal blood-level data 2001. Forensic Science International;122 2:107-23.
  12. Kooiman J, van Hagen N, del Sol AI, Planken EV, Lip GY, van der Meer FJ, et al. The HAS-BLED score identifies patients with acute venous thromboembolism at high risk of major bleeding complications during the first six months of antico- agulant treatment. PloS one 2015;10 4:e0122520.
  13. Clark NP, Witt DM, Davies LE, Saito EM, McCool KH, Douketis JD, et al. Bleeding, recurrent venous thromboembo- lism, and mortality risks during warfarin interruption for inva- sive procedures. JAMA internal medicine 2015;175 7:1163-8.
  14. Sandén P, Renlund H, Svensson PJ, Själander A. Bleed- ing complications in venous thrombosis patients on well- managed warfarin. Journal of thrombosis and thrombolysis;41 2:351-8.
  15. Jönsson AK, Spigset O, Hägg S. Venous thromboembolism in recipients of antipsychotics. CNS drugs 2012;26 8:649-62.
  16. De Hert M, Einfinger G, Scherpenberg E, Wampers M, Peu- skens J. The prevention of deep venous thrombosis in physi- cally restrained patients with schizophrenia. Int J Clin Pract;64 8:1109-15.
  17. Masopust J, Malý R, Urban A, Hosák L, Čermáková E. Anti- psychotic drugs as a risk factor for venous thromboembolism. Int J Psychiat Clin 2007;11 3:246-9.
  18. Lacut K, Le Gal G, Couturaud F, Cornily G, Leroyer C, Mottier D, et al. Association between antipsychotic drugs, antidepres- sant drugs and venous thromboembolism: results from the EDITH case–control study. Fund Clin Pharm 2007;21 6:643-50.
  19. Maly R, Masopust J, Hosak L, Urban A. Four cases of venous thromboembolism associated with olanzapine. Psychiat Clin Neuros 2009;63 1:116-8.
  20. Hägg S, Spigset O. Antipsychotic-induced venous thrombo- embolism. CNS drugs 2002;16 11:765-76.
  21. Masopust J, Malý R, Vališ M. Risk of venous thromboembo- lism during treatment with antipsychotic agents. Psychiat Clin Neuros 2012;66 7:541-52.
  22. Van Neste EG, Verbruggen W, Leysen M. Deep venous thrombosis and pulmonary embolism in psychiatric settings. Eur J Psychiat 2009;23 1:19-30.
  23. Applebaum J, Shimon H, Sela B-A, Belmaker R, Levine J. Homocysteine levels in newly admitted schizophrenic patients. Journal of psychiatric research 2004;38 4:413-6.
  24. Winek CL, Wahba WW, Balzer TW. Drug and chemi- cal blood-level data 2001. Forensic Science International;122 2:107-23.
  25. Kooiman J, van Hagen N, del Sol AI, Planken EV, Lip GY, van der Meer FJ, et al. The HAS-BLED score identifies patients with acute venous thromboembolism at high risk of major bleeding complications during the first six months of antico- agulant treatment. PloS one 2015;10 4:e0122520.
  26. Clark NP, Witt DM, Davies LE, Saito EM, McCool KH, Douketis JD, et al. Bleeding, recurrent venous thromboembo- lism, and mortality risks during warfarin interruption for inva- sive procedures. JAMA internal medicine 2015;175 7:1163-8.
  27. Sandén P, Renlund H, Svensson PJ, Själander A. Bleed- ing complications in venous thrombosis patients on well- managed warfarin. Journal of thrombosis and thrombolysis;41 2:351-8.